MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 28; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 28; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48811228
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Discomfort (2330); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the metal locking ring was fractured.A revision surgery was performed and metal locking ring was removed.
 
Additional Manufacturer Narrative
Additional information & correction: additional information about patient experience fall added.Date of implant: corrected to (b)(6) 2015.
 
Event or Problem Description
It was reported that the metal locking ring was fractured.A revision surgery was performed and metal locking ring was removed.Update: additionally, the sales rep reported that the patient did experience a fall.
 
Additional Manufacturer Narrative
Method: labeling and risk assessment results: the reported event of one plate securing mechanism fracture post-op was confirmed during revision surgery.The explants have not yet been released by the hospital pathology department at the time of this writing.There were no complications in the original surgery which took place in 2015 and the screws were prepared as recommended by the stg and patient was reported to have normal bone quality, did experience a fall, and did not initially fuse.No lot number was provided, so a manufacturing record review could not be performed as the plate remains implanted.Conclusion: per surgical technique guide (stg), these devices are temporary stabilization devices until bone fusion has been achieved.Bone fusion was not achieved in this case.The surgical technique guide also warns against weight/load bearing activities and the patient was reported to have experienced a fall; the probable root cause is due to both of these factors.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 28
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8420209
Report Number0009617544-2019-00025
Device Sequence Number303513
Product Code KWQ
UDI-Device Identifier07613252152187
UDI-Public07613252152187
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48811228
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/28/2019
04/29/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/15/2019
05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight200